| Catalog Number |
383335 |
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
03/25/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
Event or Problem Description
It was reported that the bd saf-t-intima iv catheter safety system with prn adapter 20 g x 1.00 in.Experienced breakage during use.The following information was provided by the initial reporter: the extension tubing was broken and leaked when unclamped.
Additional Manufacturer Narrative
Investigation: a device history review was conducted for lot number 7026678.Our records show that this is the only instance of this issue occurring in this production batch.According to the sampling plan applied for product performance, this lot was accepted and released without defects being noted during the final assembly or visual inspections.Additionally after investigating the damaged sample our engineers were able to determine that it was caused by the tip of the needle.Based on this observation they were able to determine that this damage was incurred during the use of the device.Given our current production method the tip of the needle never has the opportunity to create this type of non-conformance.Unfortunately based on our observations, the root cause for this complaint could not be determined at the conclusion of our review.
Event or Problem Description